Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Conformal Geometry and Dynamics
Conformal Geometry and Dynamics
ISSN 1088-4173

Free subgroups of surface mapping class groups


Authors: James W. Anderson, Javier Aramayona and Kenneth J. Shackleton
Journal: Conform. Geom. Dyn. 11 (2007), 44-55
MSC (2000): Primary 20F65; Secondary 57M50
Published electronically: March 15, 2007
Corrigendum: Conform. Geom. Dyn. 13 (2009), 136-138.
MathSciNet review: 2295997
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We quantify the generation of free subgroups of surface mapping class groups by pseudo-Anosov mapping classes in terms of their translation distance and the distance between their axes in Teichmüller's metric. The method makes reference to Teichmüller space only.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 20F65, 57M50

Retrieve articles in all journals with MSC (2000): 20F65, 57M50


Additional Information

James W. Anderson
Affiliation: School of Mathematics, University of Southampton, Southampton SO17 1BJ, England
Email: j.w.anderson@soton.ac.uk

Javier Aramayona
Affiliation: Mathematics Institute, University of Warwick, Coventry CV4 7AL, England
Email: jaram@maths.warwick.ac.uk

Kenneth J. Shackleton
Affiliation: Institut des Hautes Études Scientifiques, Le Bois-Marie, 35 Route de Chartres, F-91440 Bures-sur-Yvette, France
Address at time of publication: Department of Mathematical and Computing Sciences, Tokyo Institute of Technology, 2-12-1 O-okayama, Meguro-ku, Tokyo 152-8552, Japan
Email: kjs2006@alumni.soton.ac.uk; shackleton.k.aa@m.titech.ac.jp

DOI: http://dx.doi.org/10.1090/S1088-4173-07-00156-7
PII: S 1088-4173(07)00156-7
Received by editor(s): May 15, 2006
Received by editor(s) in revised form: November 8, 2006
Published electronically: March 15, 2007
Additional Notes: The third author was partially supported by a short-term Japan Society for the Promotion of Science post-doctoral fellowship for foreign researchers, number PE05043.
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.